Florida, 2004

Funnel Cloud in Florida, October 19, 2004

October 19, 2004 · NWS MOB · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Oct 19, 11:10 AM CST, 1 hour earlier.

Area forecast discussion, Oct 19, 11:10 AM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1210 PM CDT TUE OCT 19 2004

.SYNOPSIS...WILL UPDATE CURRENT ZONE PACKAGE TO ADD TORNADO WATCH
FOR MOST OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA.  THE WATCH WILL BE IN EFFECT UNTIL 700 PM CDT.

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

/01
Hazardous weather outlook, Oct 19, 4:40 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT TUE OCT 19 2004

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191800-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL-
COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-
CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL-
LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL-
UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL-
540 AM CDT TUE OCT 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A MOIST SOUTHERLY WIND FLOW AND UNSTABLE LOW LEVEL CONDITIONS...
COMBINED WITH THE APPROACHING FRONTAL BOUNDARY AT THE SURFACE AND
DIFFLUENT FLOW ALOFT...WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND
STORMS TODAY.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED ACROSS THE REGION TODAY AS THE FRONTAL BOUNDARY DROPS
SOUTH INTO NORTHERN MISSISSIPPI AND ALABAMA BY THIS EVENING.  WHILE
THE SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...
THEY WILL BE MOST NUMEROUS OVER INTERIOR SECTIONS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA.  PARTS OF THE FORECAST AREA HAVE
BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS
EVENING... ESPECIALLY ALONG AND NORTH OF ROUGHLY A LUVERNE...
MONROEVILLE...CHATOM...WAYNESBORO LINE.  WHILE THE CHANCES OF ANY
SEVERE WEATHER WILL BE MORE LIKELY OVER THE INTERIOR SECTIONS OF THE
AREA LISTED ABOVE...A FEW STRONGER STORMS WILL ALSO BE POSSIBLE
CLOSER TO THE COAST AS WELL.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED
TODAY...ESPECIALLY FOR THE INLAND COUNTIES OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
THROUGH SATURDAY.

In the hours before

Special weather statement, Oct 19, 9:29 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1029 AM CDT TUE OCT 19 2004

FLZ001-003-191600-
INLAND ESCAMBIA-INLAND SANTA ROSA-
1029 AM CDT TUE OCT 19 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH ESCAMBIA AND
SANTA ROSA COUNTIES OF NORTHWEST FLORIDA...

AT 1029 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER NORTHEAST ESCAMBIA AND NORTHERN
SANTA ROSA COUNTIES. THESE STORMS WERE MOVING EAST AT 20 TO 25 MPH.

THE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JAY...BERRYDALE AND MUNSON THROUGH 1100 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Oct 19, 10:00 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT TUE OCT 19 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     TSTM WND DMG     N LUCEDALE              30.92N 88.59W
10/19/2004                   GEORGE             MS   LAW ENFORCEMENT

            TREES DOWN AND NURSERY SHED DESTROYED

0758 AM     FUNNEL CLOUD     EARLVILLE               30.98N 88.41W
10/19/2004                   MOBILE             AL   PUBLIC

            FUNNEL CLOUD REPORTED NEAR EARLVILLE...NO DAMAGE REPORTED

&&

GARYB
Special weather statement, Oct 19, 10:23 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1123 AM CDT TUE OCT 19 2004

FLZ003-191645-
INLAND SANTA ROSA-
1123 AM CDT TUE OCT 19 2004

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTH SANTA ROSA
COUNTY...

AT 1123 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MOVING EASTWARD ACROSS NORTHERN
SANTA ROSA COUNTY AT 10 TO 15 MPH.

THE CLUSTER OF STORMS WILL AFFECT AREAS IN AND AROUND...
DIXONVILLE...MCLELLAN...MUNSON AND BERRYDALE THROUGH 1145 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND WIND GUSTS TO 45 MPH...WHICH COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO
INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Oct 19, 11:21 AM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CDT TUE OCT 19 2004

ALZ051>060-FLZ003>006-MSZ067-075-076-192320-
BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL OKALOOSA FL-
COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL-CRENSHAW AL-
ESCAMBIA AL-GREENE MS-INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
MONROE AL-PERRY MS-WASHINGTON AL-WAYNE MS-WILCOX AL-
INCLUDING THE CITIES OF...ANDALUSIA...BREWTON...BUTLER...CAMDEN...
CHATOM...CRESTVIEW...DESTIN...EVERGREEN...FORT WALTON BEACH...
GROVE HILL...LEAKESVILLE...LUVERNE...MONROEVILLE...NAVARRE...
NEW AUGUSTA AND WAYNESBORO
1221 PM CDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE. THIS TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT
TUESDAY EVENING.

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...ESCAMBIA...COVINGTON...CONECUH...MONROE...BUTLER...
CRENSHAW ...WILCOX...WASHINGTON...CLARKE AND CHOCTAW

IN FLORIDA...OKALOOSA AND SANTA ROSA

IN MISSISSIPPI...WAYNE...PERRY AND GREENE

SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE EASTWARD
ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN
FLORIDA PANHANDLE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING.
IN ADDITION TO TORNADOES...THESE STORMS WILL BE CAPABLE OF DAMAGING
WINDS...LARGE HAIL AND FREQUENT LIGHTNING.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

13/CULLEN
Special weather statement, Oct 19, 11:37 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1237 PM CDT TUE OCT 19 2004

ALZ059-FLZ001-003-191800-
ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-
1237 PM CDT TUE OCT 19 2004

...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN ESCAMBIA
AND SANTA ROSA COUNTIES...

AT 1233 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTH OF WALNUT HILL...AND MOVING EAST AT 20
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ATMORE...BRATT...OAK GROVE...MALTA...ROBINSONVILLE AND CANOE THROUGH
100 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Local storm report, Oct 19, 12:01 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
101 PM CDT TUE OCT 19 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     3 W CENTURY             30.98N 87.31W
10/19/2004                   ESCAMBIA           FL   EMERGENCY MNGR

            8 HOMES DAMAGED...7 WITH MINOR DAMAGE AND 1 WITH MAJOR
            DAMAGE...BARN ALSO DAMAGED.

1225 PM     FUNNEL CLOUD     3 W CENTURY             30.98N 87.31W
10/19/2004                   ESCAMBIA           FL   EMERGENCY MNGR

            FUNNEL CLOUD OBSERVED...WENT BACK INTO THE CLOUDS

&&

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Okaloosa

When
October 19, 12:10 PM CST to 12:13 PM CST
Where
Okaloosa County, Baker
Reported by
EMERGENCY MANAGER
Coordinates
30.665, -86.592 (the zone’s center; the record gives no point)

A funnel cloud was observed near Baker. The funnel cloud never touched down and went back into the cloud.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427099.